Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 148, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 30, 2000, 7:09 PM EDT for Pulaski County, Kentucky. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 30, 2000, 7:09 PM EDT (23:09 UTC)
- Expired
- Jul 30, 2000, 8:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pulaski County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 302311 SVRJKL KYC199-310000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 709 PM EDT SUN JUL 30 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL PULASKI COUNTY IN KENTUCKY * UNTIL 800 PM EDT * AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF EUBANK...OR ABOUT 15 MILES NORTHWEST OF SOMERSET...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 2 MILES NORTHWEST OF EUBANK AT 730 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT wTO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. SCHAUB LAT...LON 3731 8487 3716 8474 3730 8450 3741 8462
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:46 PM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 30, 2:46 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 246 PM EDT SUN JUL 30 2000 LARGE SCALE PATTERN IS STILL VERY SLOW TO CHANGE...WITH UPPER LOW AT 12Z CENTERED A LITTLE SOUTH OF CHICAGO AND BROAD TROUGH ALIGNED SOUTHWEST TO NORTHEAST AROUND IT. SYSTEM IS NEARLY STACKED...WITH THE SURFACE LOW SLOWLY PIVOTING AROUND THE EAST SIDE OF IT INTO MICHIGAN. THE LOCAL AIR MASS IS VERY MOIST WITH PRECIPITABLE WATER RUNNING 1.5 TO 2 INCHES. OUTSIDE OF SOME BRIEF DRYING ALOFT LATE TODAY...MODELS KEEP PRECIPITABLE WATER HIGH UNTIL AROUND MONDAY EVENING. THERE IS LITTLE TO NO CAP TO INHIBIT CONVECTION. HOWEVER...WITH ALL THE CLOUDS AND OCCASIONAL PRECIP...HEATING AND INSTABILITY IS LIMITED. SO IN GENERAL...PROSPECTS FOR MORE RAIN LOOK GOOD...BUT CHANCES OF SEVERE WEATHER OR EXCESSIVE RAIN ARE LIMITED. THE NEXT SIGNIFICANT FEATURE TO AFFECT US SHOULD BE OVERNIGHT TONIGHT. ALTHOUGH THE MODELS ARE NOT AN EXACT MATCH...THEY ALL HAVE US UNDER THE RIGHT ENTRANCE REGION OF AN UPPER JET LATE TONIGHT INTO MONDAY MORNING. AFTER THIS...IT IS HARD TO FIND ANY SIGNIFICANT FEATURES YOU CAN "SINK YOUR TEETH INTO" TO FINE TUNE A FORECAST. MODELS DO SHOW US BACK INTO THE RIGHT REAR QUADRANT OF THE UPPER JET ON TUESDAY...BUT DO NOT AGREE ON POSITIONING OF DYNAMICS ASSOCIATED WITH IT. AT THIS TIME WILL BASE FORECAST FROM MONDAY AFTERNOON THROUGH TUESDAY ON DIURNAL EFFECTS. WITH THIS IN MIND...WILL GO WITH LIKELY POPS TONIGHT WITH UPPER SUPPORT MOVING IN LATE. WILL GO WITH LIKELY POPS ON MONDAY DUE TO LINGERING UPPER SUPPORT...FOLLOWED BY DAYTIME WARMING/DESTABILIZATION. WILL GO DOWN TO LOW CHANCE POPS AS SUGGESTED BY NGM MOS ON MONDAY NIGHT...FOLLOWED BY HIGH CHANCE POPS ON TUESDAY WITH DESTABILIZATION AND VIRTUALLY NO CAP EXPECTED. FOR TEMPS...NGM MOS AND AVN MAV NUMBERS DO NOT VARY BY MORE THAN A DEGREE FOR LOWS AND WILL GO WITH THEM. NGM MOS HIGHS (OUTSIDE OF LEX) ARE 2 OR 3 DEGREES ABOVE AVN MAV. ETA FORECAST SOUNDINGS DO NOT SUPPORT HIGHS AS WARM AS NGM MOS EITHER. THINK THAT NGM MOS IS A LITTLE TOO WARM CONSIDERING THE EXTENSIVE CLOUDS AND SCATTERED PRECIP EXPECTED DURING THE AFTERNOONS. IN THE EXTENDED FORECAST...LATEST MRF AND ECMWF STILL SUPPORT PREVIOUS FORECAST (EXTENDED THROUGH FRIDAY). UPPER LOW WEAKENS LEAVING A COL OVER THE MID MISSISSIPPI AND LOWER OHIO VALLEYS...WITH STRONG SUBTROPICAL HIGHS TO THE EAST OVER THE ATLANTIC AND TO THE WEST NEAR THE FOUR CORNERS AREA. WITHOUT ANY REAL CHANGE IN SURFACE AIR MASS EXPECTED...WE WILL LIKELY SEE DIURNAL CONVECTION POP UP IN THE WEAKNESS LEFT BETWEEN THE TWO UPPER HIGHS. WILL CONTINUE TO CARRY A CHANCE OF SHOWERS/THUNDERSTORMS EACH DAY OF THE EXTENDED FORECAST WITH SEASONAL TEMPERATURES. .JKL...NONE. HAL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:08 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 52 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.